Texas, 2015Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015
June 27 to 28, 2015 · NWS HGX · 6 events in 4 counties and zones
A slow southward sagging cold front interacted with the sea breeze boundary and numerous outflow boundaries from earlier activity to produce late evening through overnight showers and thunderstorms that produced very heavy rainfall that caused some flash flooding. Also, lightning strikes damaged a couple of structures.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow southward sagging cold front interacted with the sea breeze boundary and numerous outflow boundaries from earlier activity to produce late evening through overnight showers and thunderstorms that produced very heavy rainfall that caused some flash flooding. Also, lightning strikes damaged a couple of structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 27, 8:27 PM CST, 48 minutes earlier.
Area forecast discussion, Jun 27, 8:27 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
927 PM CDT SAT JUN 27 2015
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST TEXAS THIS EVENING
ARE GRADUALLY WORKING THEIR WAY TOWARD THE INTERSTATE 10 CORRIDOR AS
EARLIER OUTFLOW BOUNDARIES COLLIDE. THIS ACTIVITY IS PRODUCING LOCALLY
HEAVY RAINFALL IN AND AROUND THE HOUSTON AREA WITH SOME HOURLY RATES
AT 2 TO 3 INCHES ALONG WITH SOME GUSTY WINDS (32 MPH AT IAH JUST BEFORE
9 PM). LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN ASSOCIATION WITH
THE STRONGER ACTIVITY OR WHERE ANY KIND OF TRAINING SETS UP.
SEE NO REASON TO MAKE MUCH CHANGE TO THE PREVIOUS FORECAST PACKAGE
THAT HAS THINGS COVERED WELL THIS EVENING. 42
&&
.PREV DISCUSSION... /ISSUED 602 PM CDT SAT JUN 27 2015/
AVIATION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SE TX
BUT IT IS UNCLEAR HOW MUCH IMPACT THE PRECIP WILL HAVE ON
INDIVIDUAL TAF SITES. CONSENSUS FROM SHORT TERM MODELS SEEM TO
SUPPORT HIGHER RAIN CHANCES THROUGH 05Z FROM KIAH TO KUTS BUT NOT
MUCH CONFIDENCE IN ONE SOLUTION OVER ANOTHER. AT 22Z...A WEAK COLD
FRONT EXTENDED FROM KSHV TO KACT WITH A PRE-FRONTAL TROUGH FROM
KESF TO KIAH TO KHDO. THE FRONT IS FCST TO MERGE WITH THE PRE
FRONTAL TROUGH BUT AGAIN NOT MUCH CONFIDENCE IN THIS OCCURRING.
RADAR IMAGERY SHOWS A WEAK SEA BREEZE OR PERHAPS AN OUTFLOW
PUSHING TO THE THE NORTH. DAYTIME HEATING ON SUNDAY WILL ALLOW FOR
SOME AFTN SHRA/TSRA BUT FCST SOUNDINGS ON SUNDAY DON'T LOOK
UNSTABLE SO WILL CARRY JUST SHOWERS DURING THE AFTN. 43
PREV DISCUSSION... /ISSUED 352 PM CDT SAT JUN 27 2015/
DISCUSSION...
THE NORTHEASTERN TEXAS BOUNDARY SLOWLY ADVANCING SOUTH THIS
AFTERNOON...ANALYZED JUST NORTH OF THE FORECAST AREA WITH A
POSSIBLE NEAR STATIONARY OLD OUTFLOW BOUNDARY DRAPED ACROSS THE
NORTHWESTERN CWA. WESTERLY WINDS MAY HAVE DELAYED THE ONSET OF
THE SEA BREEZE BUT CONVECTION HAS DEVELOPED PARALLEL TO IT THROUGH
COASTAL MATAGORDA...BRAZORIA...AND GALVESTON COUNTIES. WSR-88D
DISPLAYED NEAR 50 KT INBOUNDS WITH THE STRONGEST CLUSTER PASSING
ACROSS EXTREME SOUTHEASTERN BRAZORIA COUNTY. CURRENT THINKING IS
THAT...AS TEMPERATURES EXCEED THE 90F MARK...THERE SHOULD BE AN
AREA OF CONVERGENCE BETWEEN THE APPROACHING (DRY) FRONT AND THE
SEA BREEZE/SOUTHERN COUNTY OUTFLOW MESO BOUNDARIES. ANTICIPATING
THAT TSRA ACTIVITY WILL BEGIN TO BECOME BETTER ORGANIZED ACROSS
THE CENTRAL CWA LATE THIS AFTERNOON AND PERSIST ON THROUGH LATE
EVENING...POSSIBLY LINGERING INTO THE EARLY SUNDAY MORNING HOURS.
TOMORROW'S FORECAST CALLS FOR A REGENERATION OF CONVECTION ALONG
RESIDUAL OUTFLOW BOUNDARIES LAYING WITHIN A A GREATER THAN 1.75
INCH PWAT SOUTHERN FORECAST AREA ENVIRONMENT. POSSIBLY A SLOWER
START IF UNDER MORNING OVERCAST...ONCE LATE MORNING INTO EARLY
AFTERNOON CONVECTIVE TEMPERATURES OF AROUND 87 F ARE MET THE
COMMENCEMENT OF CLUSTERING RAIN WITH EMBEDDED THUNDERSTORMS SHOULD
AFFECT THE SOUTHERN THIRD OF THE FORECAST AREA...CLOSER TO THE
COAST AND POINTS OFFSHORE. SUBSEQUENT DAY PRECIPITATION PROBABILITIES
WILL BE DEPENDENT UPON WHAT REMAINING BOUNDARIES ARE EXISTENT FROM
PREVIOUS DAY'S CONVECTION. MODEST EARLY WEEK AFTERNOON RAIN CHANCES
ONCE THE UPPER 80S ARE MET...OVERALL MOISTURE VALUES TO REMAIN
ABOVE 1.6 INCH PWATS. TEXAS REMAINS WITHIN A HEIGHT WEAKNESS CHANNEL
GOING INTO EARLY JULY...MODEST DIURNAL RAIN CHANCES THROUGH WEDNESDAY.
WESTERN CONUS RIDGING NEVER DOES EXPAND FAR ENOUGH EASTWARD TO
COMPLETELY SHUT OFF RAIN CHANCES...SLIGHT CHANCES TO ACCOUNT FOR
SEA BREEZE BEHAVIOR DURING THE DAYS LEADING UP TO THE FOURTH OF
JULY. 31
MARINE...
A LIGHT TO MODERATE SOUTHWEST FLOW IS EXPECTED TO CONTINUE THROUGH
MONDAY AS SURFACE HIGH PRESSURE REMAINS CENTERED OVER THE GULF OF
MEXICO...WITH SHOWER AND THUNDERSTORM CHANCES PERSISTING OVER THE
NEXT SEVERAL DAYS. A FRONTAL BOUNDARY IS EXPECTED TO STALL INLAND
TONIGHT AND THEN BECOMING DIFFUSE ON SUNDAY. INCREASING ONSHORE
WINDS AND WAVES ARE EXPECTED BY THE MIDDLE OF NEXT WEEK AS A
SERIES OF LOW PRESSURE SYSTEMS CROSS THE CENTRAL PLAINS. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 90 74 91 74 / 40 30 10 40 20
HOUSTON (IAH) 75 91 74 91 76 / 60 50 30 40 20
GALVESTON (GLS) 78 88 79 89 78 / 50 50 30 40 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...43Hazardous weather outlook, Jun 27, 3:30 AM CST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CDT SAT JUN 27 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-281300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
430 AM CDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
THIS MORNING AND BECOME MORE WIDESPREAD THIS AFTERNOON. ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH STRONG WIND GUSTS
AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. RAINFALL AMOUNTS OF
UP TO 1 INCHES ARE EXPECTED WITH ISOLATED TOTALS UP TO 3 INCHES
POSSIBLE. RIVER FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS
OF THE TRINITY RIVER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ARE POSSIBLE
SUNDAY THROUGH WEDNESDAY. THE MAIN THREATS WILL BE CLOUD-TO-GROUND
LIGHTING AND LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
Flash Flood, Harris
- When
- June 27, 9:15 PM CST to June 28, 6:45 AM CST
- Where
- Harris County, 1.32 mi SSW of Houston Weiser Arpt to 2.61 mi SSE of Orr
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.913, -95.641
There was street flooding in and around the Jersey Village area. The flooded roadways included Highway 6 in Huffmeister and at SH 249 and Beltway 8.
Lightning, Harris
- When
- June 27, 10:45 PM CST
- Where
- Harris County, 2.27 mi NE of Satsuma
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 29.940, -95.590
A lightning strike bounced off a large oak tree and hit a garage at a home near the intersection of Possum Hollow and Woodedge. The garage and the car inside were a total loss.
Lightning, Harris
- When
- June 27, 10:59 PM CST
- Where
- Harris County, 1.38 mi WSW of Houston Lakeside Arp
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 29.810, -95.690
A lightning strike caused an attic fire at an apartment complex. One unit received smoke damage and two other units received water damage.
Flash Flood, Waller
- When
- June 28, 5:00 AM CST to 6:30 AM CST
- Where
- Waller County, 8.01 mi N of Waller to 7.43 mi NNE of Waller
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 30.164, -95.898
There was flooding that lead to road closures in and around the intersection of FM 1488 and Hegar Road.
Flash Flood, Montgomery
- When
- June 28, 5:45 AM CST to 6:30 AM CST
- Where
- Montgomery County, 1.4 mi SW of Midline to 1.95 mi SSW of Midline
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 30.264, -95.144
High rainfall caused flooding around the Splendora area. There was two feet of water on Kingport Road northeast of town.
Flash Flood, Liberty
- When
- June 28, 5:45 AM CST to 6:30 AM CST
- Where
- Liberty County, 2.75 mi NW of Plum Grove to 2.84 mi NNW of Plum Grove
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 30.231, -95.099
There was water over FM 1010 just north of the town of Plum Grove.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Damaging Winds in Arizona, June 27, 2015$58,000 · 63 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589615, 574401, 574402, 589616, 589617, 589618.